Oregon, 2005

Flood in Oregon, December 30, 2005

December 30, 2005 · NWS MFR · 1 event in 1 county or zone

67 feet at 30/1535 PST, and fell below flood stage at 30/2135 PST. A Flood Warning was issued for the area at 30/0925 PST, and cancelled at 31/0035 PST.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Deer Creek at Roseburg exceeded flood stage (10.0 feet) at 30/0835 PST, crested at 13.67 feet at 30/1535 PST, and fell below flood stage at 30/2135 PST. A Flood Warning was issued for the area at 30/0925 PST, and cancelled at 31/0035 PST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 30, 3:49 AM PST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 30, 3:49 AM PST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
349 AM PST FRI DEC 30 2005

.DISCUSSION...ANOTHER IN A SERIES OF STRONG...WET BUT GENERALLY WARM
WINTER STORMS IS BRINGING YET ANOTHER DELUGE OF RAIN TO SOUTHWEST
OREGON AND NORTHERN CALIFORNIA. THIS WILL AGGRAVATE ALREADY SWOLLEN
RIVERS AND CREEKS ACROSS THE REGION...BRINGING YET ANOTHER ROUND OF
FLOODING TO OUR AREA. STRONG WINDS CONTINUE ALONG THE COAST THIS
MORNING WITH MULTIPLE REPORTS ABOVE 65 MPH BEING REPORTED. WARM
ADVECTION WILL RAISE SNOW LEVELS QUICKLY THIS MORNING. SNOW IS
BEING REPORTED AT BOTH MOUNT SHASTA SKI PARK AND SISKIYOU SUMMIT...
WITH SQUAW PEAK SHOWING A TEMPERATURE 39 DEGREES. WITH INCREASING
SOUTHERLY WINDS THE REMAINING POCKETS OF COLD AIR SHOULD BE SWEPT
OUT BY MID MORNING. SYSTEM STALLS OVER THE REGION WITH SHOWERS
CONTINUING TO SOAK THE REGION AHEAD OF THE NEXT STRONG SYSTEM
COMING IN SUNDAY.

MODELS CONTINUE ON TRACK WITH ANOTHER VIGOROUS SYSTEM BRINGING YET
ANOTHER ROUND OF STRONG WINDS AND HEAVY RAIN. WITH 850 MB WINDS OF
80 KT SWINGING TO THE SW...HAVE ISSUED A HIGH WIND WATCH FOR SUNDAY
AHEAD OF THE FROPA. A COLD POOL IS ACCOMPANYING THIS SYSTEM WHICH
WILL BRING SNOW LEVELS DOWN TO THE PASS LEVELS AND DOWN TO THE
VALLEY FLOORS EAST OF THE CASCADES BY NEW YEARS DAY. COOL POOL ALOFT
WITH TEMPERATURES OF -28C WILL BRING THUNDERSTORMS TO THE COASTAL
WATERS AND INLAND INTO THE COASTAL RANGES BEFORE DISSIPATING.

&&

.AVIATION...AS THE RAIN SPREADS INLAND THIS MORNING...CONDITIONS
WILL BECOME MOSTLY MVFR WITH ISOLD IFR AREA WIDE. STRONG SOUTH WINDS
ALOFT WITH THIS SYSTEM WILL BE SURFACING OVER THE COAST AND LOCAL
INNER VALLEYS...AND SHOULD PRODUCE AREAS OF LOW LEVEL WIND SHEAR.

WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING THROUGH TONIGHT FLORENCE TO CA BORDER 0-60 NM.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA BORDER
      0-60 NM.
     HIGH SURF ADVISORY SOUTH COAST ZONES 21-22 THROUGH SAT AFTN.
     FLOOD WARNING COQUILLE RIVER AT COQUILLE THROUGH SATURDAY NIGHT
     FLOOD WARNING SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT
      THROUGH SATURDAY NIGHT.
     FLOOD WARNING ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH
      SATURDAY NIGHT.
     HIGH WIND WARNING...SOUTH COAST ZONES 21-22 TONIGHT THROUGH
      FRIDAY AFTERNOON.
     HIGH WIND WATCH...SOUTH COAST ZONES 21-22 SUNDAY.
     FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
      MORNING FOR OR ZONES 21-22-24.
     SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY MORNING
      FOR OR ZONE 30

CA...STORM WARNING THROUGH TONIGHT...OR BORDER TO PT ST GEORGE CA
      0-60 NM.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO PT ST
      GEORGE CA 0-60 NM.
     SNOW ADVISORY THROUGH FRIDAY ZONES 82 AND 83.
     FLOOD WARNING KLAMATH RIVER AT SEIAD VALLEY THROUGH SATURDAY
      NIGHT
     WIND ADVISORY...ZONE 81 MIDNIGHT TONIGHT THROUGH FRIDAY
      EVENING.
     FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
      MORNING FOR CA ZONES 80>82.
     SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY MORNING
      FOR CA ZONES 82 AND 83.
&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 29, 5:38 PM PST, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
538 PM PST THU DEC 29 2005

ORZ021-301430-
SOUTH CENTRAL OREGON COAST-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND WARNING IS IN EFFECT 6 PM TONIGHT. SEE HIGH WIND WARNING
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. HIGH
WIND WARNING IN EFFECT THROUGH FRIDAY AFTERNOON. SEE FLOOD WATCH FOR
DETAILS. HIGH SURF ADVISORY IN EFFECT 4 AM FRIDAY THROUGH 4 AM
SATURDAY. FOR DETAILS SEE HIGH SURF ADVISORY.

PZZ350-353-356-370-373-376-301430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ022-301430-
CURRY COUNTY COAST-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
BEACH. SEE FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH SURF ADVISORY IS IN EFFECT FORM 4 AM FRIDAY TO 4AM SATURDAY.
SEE HIGH SURF ADVISORY FOR DETAILS. FLOOD STATEMENT IS IN EFFECT FOR
THE ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH SATURDAY NIGHT. SEE
FLOOD STATEMENT FOR DETAILS.

ORZ024-301430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.

ORZ023-301430-
CENTRAL DOUGLAS COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.

CAZ080-301430-
WESTERN SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.

CAZ081-301430-
CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH WIND ADVISORY IN EFFECT AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND ADVISORY IN EFFECT THROUGH FRIDAY EVENING. FLOOD WATCH IN
EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR
DETAILS.

CAZ082-301430-
SOUTH CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW ADVISORY IN IN EFFECT UNTIL 10 PM FRIDAY. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.

ORR

In the hours before

Local storm report, Dec 30, 7:19 AM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
719 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     HEAVY RAIN       3 E SIXES               42.81N 124.42W
12/30/2005  2.20 INCH        CURRY              OR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST. SPOTTER
            ALSOREPORTED PEAK WIND GUST OF 64 MPH AT 7 PM PST LAST
            EVENING.

&&

JACOBS
Local storm report, Dec 30, 7:21 AM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
721 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     HEAVY RAIN       7 NW CALLAHAN           41.37N 122.89W
12/30/2005  1.50 INCH        SISKIYOU           CA   TRAINED SPOTTER

            12 HOUR RAINFALL TOTAL ENDING AT 7 AM. SPOTTER ALSO
            REPORTED MINOR FLOODING ON FRENCH CREEK.

&&

JACOBS
Local storm report, Dec 30, 7:24 AM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
724 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 AM     HEAVY RAIN       N GOLD BEACH            42.41N 124.42W
12/30/2005  1.83 INCH        CURRY              OR   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST. SPOTTER ALSO
            REPORTED A PEAK WIND GUST OF 62 MPH AT 421 PM PST
            YESTERDAY AFTERNOON.

&&

JACOBS
Local storm report, Dec 30, 7:37 AM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
737 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HEAVY RAIN       2 ENE ROSEBURG          43.23N 123.32W
12/30/2005  1.21 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 730 AM. WETTER THAN ALL GET
            OUT.

&&

ORR
Local storm report, Dec 30, 7:43 AM PST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
743 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HEAVY RAIN       2 SE ROSEBURG           43.20N 123.33W
12/30/2005  1.23 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR ENDING AT 730 AM.

&&

ORR
Local storm report, Dec 30, 8:17 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
817 AM PST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HEAVY RAIN       2 NNW SITKUM            43.18N 123.87W
12/30/2005  1.50 INCH        COOS               OR   TRAINED SPOTTER

            RAINFALL MIDNIGHT TO 730 AM.

0736 AM     HEAVY RAIN       2 SW GRANTS PASS        42.42N 123.35W
12/30/2005  1.51 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            RAINFALL FROM 5 PM THURSDAY TO 730 AM FRIDAY. WATER
            INSIDE HOUSE.

0736 AM     HEAVY RAIN       1 N ROSEBURG            43.21N 123.34W
12/30/2005  1.57 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HURS ENDING AT 8 AM.

0736 AM     HEAVY RAIN       5 NNE SELMA             42.34N 123.57W
12/30/2005  1.65 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

0736 AM     NON-TSTM WND DMG 2 NE WILDERVILLE        42.40N 123.43W
12/30/2005                   JOSEPHINE          OR   TRAINED SPOTTER

            SUSTAINED SOUTHWEST WIND 27 MPH GUST 38 MPH.

0736 AM     HEAVY RAIN       3 S BANDON              43.07N 124.42W
12/30/2005  1.90 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

0736 AM     HEAVY RAIN       6 ESE COOS BAY          43.33N 124.12W
12/30/2005  1.44 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 8 AM.

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Central Douglas County

When
December 30, 8:35 AM PST to 9:35 PM PST
Where
Central Douglas County forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
44.483, -118.950

Deer Creek at Roseburg

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482199.